Alert archive / Arizona / Wind Advisories in 2011
Wind Advisory 16, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Apr 26, 2011, 3:05 PM MST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2011, 3:05 PM MST (22:05 UTC)
- Expired
- Apr 26, 2011, 7:00 PM MST
- In force
- 4 hr
- Issued by
- NWS Phoenix, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
902 WWUS75 KPSR 262205 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 305 PM MST TUE APR 26 2011 AZZ023-024-028-270200- /O.NEW.KPSR.WI.Y.0016.110426T2205Z-110427T0200Z/ GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- INCLUDING THE CITIES OF...MESA...PHOENIX...GLOBE...MIAMI... SAN CARLOS...SUPERIOR...TOP-OF-THE-WORLD...APACHE JUNCTION... CASA GRANDE...FLORENCE 305 PM MST TUE APR 26 2011 ...WIND ADVISORY IN EFFECT UNTIL 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM MST THIS EVENING. * AFFECTED AREA: PHOENIX METRO AREA AND THE HIGHER TERRAIN EAST OF PHOENIX * TIMING: NOW THROUGH EARLY EVENING * WINDS: SUSTAINED 25 TO 30 MPH WITH GUSTS 35 TO 40 MPH. * IMPACTS: STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
1 follow-up statement
168 WWUS75 KPSR 270205 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 705 PM MST TUE APR 26 2011 AZZ023-024-028-270315- /O.EXP.KPSR.WI.Y.0016.000000T0000Z-110427T0200Z/ GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- INCLUDING THE CITIES OF...MESA...PHOENIX...GLOBE...MIAMI... SAN CARLOS...SUPERIOR...TOP-OF-THE-WORLD...APACHE JUNCTION... CASA GRANDE...FLORENCE 705 PM MST TUE APR 26 2011 ...WIND ADVISORY HAS EXPIRED... WINDS HAVE SUBSIDED SOMEWHAT AND THE WIND ADVISORY IS NO LONGER IN EFFECT. HOWEVER...WIND GUSTS MAY STILL REACH 30 MPH EARLY THIS EVENING. $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 26, 2:00 PM MST, 1 hour 5 minutes earlier.
Area forecast discussion, Apr 26, 2:00 PM MST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION...CORRECTED DATE
NATIONAL WEATHER SERVICE PHOENIX AZ
200 PM MST TUE APR 26 2011
.SYNOPSIS...
BREEZY TO LOCALLY WINDY CONDITIONS WILL CONTINUE THIS EVENING AS A
LOW PRESSURE SYSTEM PASSES MAINLY TO THE NORTH. EXPECT LESS WIND
WEDNESDAY. THERE WILL BE MINOR CHANGES IN HIGH TEMPERATURES ON
WEDNESDAY. HOWEVER...HIGH PRESSURE BUILDING OVER THE AREA WILL LEAD
TO SIGNIFICANTLY WARMER TEMPERATURES THURSDAY WITH READINGS ACROSS
THE LOWER DESERTS REACHING WELL INTO THE UPPER 90S. COOLER
TEMPERATURES AND BREEZY TO WINDY CONDITIONS CAN BE EXPECTED FRIDAY
AND SATURDAY AS A LOW PRESSURE SYSTEM MOVES THROUGH THE WESTERN
STATES. TEMPERATURES WILL WARM ONCE AGAIN EARLY NEXT WEEK.
&&
.DISCUSSION...
NORTHWEST FLOW BEHIND A SHORTWAVE PASSING THRU THE FOUR CORNERS HAS
BROUGHT MUCH DRIER AIR INTO THE CWA THIS AFTERNOON. AT 1 PM SURFACE
DEWPOINTS OVER THE CENTRAL DESERTS HAD FALLEN INTO THE TEENS AND
20S...WITH SOME LOCATIONS INTO THE SINGLE DIGITS. MANY LOCALES WERE
15 TO NEARLY 30 DEGREES DRIER THAN 24 HOURS AGO. SHORTWAVE PASSAGE
HAS ALSO LED TO BREEZY/WINDY CONDITIONS OVER SOUTH CENTRAL AZ...AND
GIVEN THE DRY AIR THE RED FLAG WARNING LOOKS TO BE A PRETTY GOOD BET
FOR ZONE 24 THIS AFTERNOON AND EVENING. IR IMAGERY SHOWED SUNNY
SKIES ACROSS THE CWA THIS AFTERNOON.
PROGS AGREE THAT HIGH PRESSURE WILL BUILD INTO THE DESERT SOUTHWEST
WEDNESDAY INTO THURSDAY...GIVING US A WARMING TREND ALONG WITH LESS
WIND. GFS FORECAST SOUNDING ALONG WITH MOS GUIDANCE SUGGEST THAT THE
BIG WARMUP WILL OCCUR ON THURSDAY...WHEN TEMPS WILL JUMP 6-8 DEGREES
ACROSS MOST OF THE CWA. THURSDAY SHOULD BE THE WARMEST DAY THIS WEEK
AND HIGHS OVER THE WARMEST DESERTS SHOULD REACH TO NEAR 100
DEGREES...WITH PHOENIX COMING UP A BIT SHORT AT 97. EXCEPT FOR A FEW
THIN HIGH CLOUDS AT TIMES...EXPECT GENLY SUNNY DAYS AND CLEAR NIGHTS.
A COOLING TREND WILL BEGIN FRIDAY AND CONTINUE SATURDAY AS A STRONG
LOW PRESSURE SYSTEM MOVES THROUGH THE WESTERN STATES. THE BRUNT OF
IT WILL STAY NORTH BUT THE ECMWF CONTINUES TO SHOW THE TROUGH
DIGGING FURTHER SOUTH THAN THE GFS/GEFS. BOTH MODELS SHOW A TRAILING
SHORT WAVE SLIDING SOUTHEASTWARD SUNDAY INTO MONDAY BUT THE ECMWF
BRINGS IT INTO ARIZONA WHILE THE GFS KEEPS IT FURTHER NORTH AND
EAST. THE LATEST ECWMF IS SHOWING A RIDGE QUICKLY BUILDING IN FOR
MONDAY WHILE THE GFS HAS SOME WEAK TROUGHING APPROACHING. PER HPC
GUIDANCE...TOOK A BLENDED APPROACH WITH THE TEMPERATURES FRIDAY
THROUGH MONDAY SHOWING A BIT MORE COOLING SATURDAY THAN PREVIOUS
PACKAGE...FOR HIGHS IN THE 80S ON THE LOW DESERTS. WARMING TREND
THEREAFTER. WITH THE APPROACH AND PASSAGE OF THE SYSTEM...WINDS WILL
STRENGTHEN WITH BREEZY TO WINDY CONDITIONS AT TIMES STARTING AGAIN
THURSDAY AFTERNOON AND CONTINUING THROUGH AT LEAST
SATURDAY...POSSIBLY THROUGH MONDAY. CONDITIONS WILL REMAIN DRY.
&&
.AVIATION...
SOUTH-CENTRAL AND SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA...
INCLUDING KPHX...KIWA...KIPL AND KBLH AIRFIELDS...
THROUGH 19Z TUE...MOSTLY CLEAR WITH LIGHT WIND UNDER 10 KNOTS.
BETWEEN 19Z TUE AND 04Z WED...INCREASING AFTERNOON/EVENING WESTERLY
WINDS AREA-WIDE...PEAKING TO BETWEEN 20 AND 25 KNOTS AROUND 01Z
WED...THEN SLOWLY DIMINISHING. OTHERWISE MOSTLY CLEAR SKIES.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.FIRE WEATHER...
FRIDAY THROUGH TUESDAY...
NOTE: GUSTY AFTERNOON/EVENING SOUTHWEST WINDS THURSDAY AND FRIDAY.
A WARM AND VERY DRY AIRMASS WILL SPREAD ACROSS THE REGION THIS
PERIOD...WITH THE HOTTEST DAY ON THURSDAY. AFTERNOON TEMPERATURES
THURSDAY WILL TOP OUT AT 100 DEGREES ON THE SOUTHEAST CA AND
SOUTHWEST AZ DESERTS...SLIGHTLY COOLER FRIDAY AND THE WEEKEND AS
DRY WEATHER DISTURBANCES PASS NORTH OF THE REGION. MINIMUM RELATIVE
HUMIDITIES WILL FALL INTO THE SINGLE DIGITS THIS PERIOD. THE
BREEZIEST DAY WILL BE THURSDAY AND AGAIN FRIDAY WITH 15 TO 25 MPH
WEST WINDS...GUSTING TO NEAR 30 MPH. RED FLAG CONDITIONS ARE
POSSIBLE BUT MARGINAL FRIDAY AFTERNOON/EVENING IN FIRE WEATHER
ZONE 133...SOUTHERN GILA COUNTY.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...RED FLAG WARNING UNTIL 8 PM THIS EVENING FOR AZZ024...FIRE
WEATHER ZONE AZZ133.
CA...NONE.
&&
NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX
DISCUSSION...CB/AJ
AVIATION...VASQUEZ
FIRE WEATHER...VASQUEZHazardous weather outlook, Apr 26, 6:04 AM MST, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 604 AM MST TUE APR 26 2011 AZZ024-271315- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 604 AM MST TUE APR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT FROM 1 PM TO 8 PM DUE TO THE COMBINATION OF STRONG WINDS...LOW HUMIDITY...AND HIGH FIRE DANGER. REFER TO WEATHER.GOV/PHOENIX FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY BREEZY TO WINDY CONDITIONS WILL REDEVELOP THURSDAY THROUGH SATURDAY ACCOMPANIED BY VERY DRY AIR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TO BE NECESSARY. AZZ020>023-025>028-CAZ030>033-271315- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 604 AM MST TUE APR 26 2011 /604 AM PDT TUE APR 26 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTH-CENTRAL ARIZONA... SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT THE COMBINATION OF BREEZINESS AND VERY DRY AIR WILL LEAD TO CONDITIONS APPROACHING...BUT NOT REACHING...CRITICAL FIRE WEATHER THRESHOLDS THIS AFTERNOON AND EVENING MAINLY ALONG AND EAST OF THE LOWER COLORADO RIVER VALLEY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY BREEZY TO WINDY CONDITIONS WILL REDEVELOP THURSDAY THROUGH SATURDAY ACCOMPANIED BY VERY DRY AIR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TO BE NECESSARY. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 4:00 AM MST | Red Flag Warning | PSR | Gila, La Paz, Maricopa, Pinal, Yuma | 16 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.